Alert archive / Maine / Beach Hazards Statements in 2025
Beach Hazards Statement 3, NWS Gray, ME
NWS Gray, ME issued this beach hazards statement at Jun 20, 2025, 2:41 PM EDT for 5 counties in Maine. It took effect at Jun 21, 2025, 8:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jun 20, 2025, 2:41 PM EDT (18:41 UTC)
- In effect from
- Jun 21, 2025, 8:00 AM EDT
- Expired
- Jun 21, 2025, 7:50 PM EDT
- In force
- 12 hr
- Issued by
- NWS Gray, ME
Counties Cumberland County, ME, Knox County, ME, Lincoln County, ME, Sagadahoc County, ME, Waldo County, ME
The radar
The Portland,ME radar (KGYX), 56 km from the middle of the area, began a volume at 18:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Caribou, ME (KCAR), launched 12:00Z, 6.7 hours before the alert went out and 337 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 16 J/kg
- Mixed-layer CIN
- -129 J/kg
- Mixed-layer LCL
- 607 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 149 m²/s²
- 0-3 km storm-relative helicity
- 205 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
382 WHUS41 KGYX 201841 CFWGYX Coastal Hazard Message National Weather Service Gray ME 241 PM EDT Fri Jun 20 2025 MEZ024>027-211000- /O.NEW.KGYX.BH.S.0003.250621T1200Z-250622T0000Z/ Coastal Cumberland-Sagadahoc-Lincoln-Knox- 241 PM EDT Fri Jun 20 2025 ...BEACH HAZARDS STATEMENT IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... * WHAT...Strong north winds resulted in upwelling and cooled water temperatures into the lower 50s along the coast. The warm air temperatures in the mid 70s to near 80 may cause people to underestimate the dangers of cold water. * WHERE...Coastal Cumberland, Sagadahoc, Lincoln and Knox Counties. * WHEN...From Saturday morning through Saturday evening. * IMPACTS...The cold water temperatures can quickly cause hypothermia to anyone immersed in the water. When the water temperature is below 60 degrees, the average submerged person could lose dexterity within minutes and be unable to accomplish simple tasks. Anyone on boats or paddlecraft should use extreme caution to avoid this threat. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your life jacket. Be aware of wind conditions, tides, and localized currents. All boaters and paddlers are highly encouraged to contact the U.S. Coast Guard Auxiliary or U.S. Power Squadrons at www.wow.uscgaux/i_want_a_usc/index.php to receive a FREE vessel check. This is a convenient, no consequence way to ensure your vessel is outfitted with all required safety equipment. Additionally, please label your paddlecraft with your contact information (IF FOUND Sticker) in the event it is found adrift on the water. && $$
3 follow-up statements
077 WHUS41 KGYX 210649 CFWGYX Coastal Hazard Message National Weather Service Gray ME 249 AM EDT Sat Jun 21 2025 MEZ028-211500- /O.EXA.KGYX.BH.S.0003.250621T1200Z-250622T0000Z/ Coastal Waldo- 249 AM EDT Sat Jun 21 2025 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... * WHAT...Strong north winds resulted in upwelling and cooled water temperatures into the lower 50s along the coast. The warm air temperatures in the mid 70s to near 80 may cause people to underestimate the dangers of cold water. * WHERE...Coastal Waldo County. * WHEN...From 8 AM EDT this morning through this evening. * IMPACTS...The cold water temperatures can quickly cause hypothermia to anyone immersed in the water. When the water temperature is below 60 degrees, the average submerged person could lose dexterity within minutes and be unable to accomplish simple tasks. Anyone on boats or paddlecraft should use extreme caution to avoid this threat. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your life jacket. Be aware of wind conditions, tides, and localized currents. All boaters and paddlers are highly encouraged to contact the U.S. Coast Guard Auxiliary or U.S. Power Squadrons at www.wow.uscgaux/i_want_a_usc/index.php to receive a FREE vessel check. This is a convenient, no consequence way to ensure your vessel is outfitted with all required safety equipment. Additionally, please label your paddlecraft with your contact information (IF FOUND Sticker) in the event it is found adrift on the water. && $$ MEZ024>027-211500- /O.CON.KGYX.BH.S.0003.250621T1200Z-250622T0000Z/ Coastal Cumberland-Sagadahoc-Lincoln-Knox- 249 AM EDT Sat Jun 21 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... * WHAT...Strong north winds resulted in upwelling and cooled water temperatures into the lower 50s along the coast. The warm air temperatures in the mid 70s to near 80 may cause people to underestimate the dangers of cold water. * WHERE...Coastal Cumberland, Sagadahoc, Lincoln and Knox Counties. * WHEN...From 8 AM EDT this morning through this evening. * IMPACTS...The cold water temperatures can quickly cause hypothermia to anyone immersed in the water. When the water temperature is below 60 degrees, the average submerged person could lose dexterity within minutes and be unable to accomplish simple tasks. Anyone on boats or paddlecraft should use extreme caution to avoid this threat. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your life jacket. Be aware of wind conditions, tides, and localized currents. All boaters and paddlers are highly encouraged to contact the U.S. Coast Guard Auxiliary or U.S. Power Squadrons at www.wow.uscgaux/i_want_a_usc/index.php to receive a FREE vessel check. This is a convenient, no consequence way to ensure your vessel is outfitted with all required safety equipment. Additionally, please label your paddlecraft with your contact information (IF FOUND Sticker) in the event it is found adrift on the water. && $$ HAT
829 WHUS41 KGYX 211733 CFWGYX Coastal Hazard Message National Weather Service Gray ME 133 PM EDT Sat Jun 21 2025 MEZ024>028-220000- /O.CON.KGYX.BH.S.0003.000000T0000Z-250622T0000Z/ Coastal Cumberland-Sagadahoc-Lincoln-Knox-Coastal Waldo- 133 PM EDT Sat Jun 21 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Strong north winds resulted in upwelling and cooled water temperatures into the lower 50s along the coast. The warm air temperatures in the mid 70s to near 80 may cause people to underestimate the dangers of cold water. * WHERE...Coastal Cumberland, Sagadahoc, Lincoln, Knox and Coastal Waldo Counties. * WHEN...Until 8 PM EDT this evening. * IMPACTS...The cold water temperatures can quickly cause hypothermia to anyone immersed in the water. When the water temperature is below 60 degrees, the average submerged person could lose dexterity within minutes and be unable to accomplish simple tasks. Anyone on boats or paddlecraft should use extreme caution to avoid this threat. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your life jacket. Be aware of wind conditions, tides, and localized currents. All boaters and paddlers are highly encouraged to contact the U.S. Coast Guard Auxiliary or U.S. Power Squadrons at www.wow.uscgaux/i_want_a_usc/index.php to receive a FREE vessel check. This is a convenient, no consequence way to ensure your vessel is outfitted with all required safety equipment. Additionally, please label your paddlecraft with your contact information (IF FOUND Sticker) in the event it is found adrift on the water. && $$
872 WHUS41 KGYX 212350 CFWGYX Coastal Hazard Message National Weather Service Gray ME 750 PM EDT Sat Jun 21 2025 MEZ024>028-220100- /O.CAN.KGYX.BH.S.0003.000000T0000Z-250622T0000Z/ Coastal Cumberland-Sagadahoc-Lincoln-Knox-Coastal Waldo- 750 PM EDT Sat Jun 21 2025 ...BEACH HAZARDS STATEMENT IS CANCELLED... The threat has ended. $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this beach hazards statement went out at Jun 20, 2:35 PM EDT, 6 minutes earlier.
Area forecast discussion, Jun 20, 2:35 PM EDT, 6 minutes before
Area Forecast Discussion
National Weather Service Gray ME
235 PM EDT Fri Jun 20 2025
.SYNOPSIS...
Strong westerly winds will taper off tonight with lowering humidity.
A disturbance will approach from the west Saturday night into
Sunday, bringing the chance for scattered showers and
thunderstorms, but otherwise mainly dry and comfortable
conditions are expected. Dangerous heat and humidity looks to
build in early next week before temperatures cool towards
seasonable levels by mid to late week.
&&
.NEAR TERM /THROUGH TONIGHT/...
Wrap around rain showers and clouds resulting from cyclonic
flow aloft and enhancement by daytime heating, will continue
across the northern areas through early evening before slowly
waning. The showers will be combating drier air which is
effectively knocking the dewpoints down 10-15 degrees from
early this morning. Winds will likewise diminish as the gradient
relaxes this evening with the low departing to the northeast.
Headlines for wind advisories and gales will likely be allowed
to expire later this evening.
Surface high pressure building to our west will slide east
overnight, providing mostly clear conditions. The subsidence will
lessen winds, and allow for nice radiational cooling. This will
favor a comfortably cool night for many with lows in the 50s for
most.
&&
.SHORT TERM /SATURDAY THROUGH SATURDAY NIGHT/...
Surface high pressure will build across eastern CONUS overnight into
Saturday. If you prefer lower humidity but warm summer days than
Saturday is shaping up to be the best of the forecast period.
Dewpoints may rebound early morning, by daytime mixing is expected
to drop them back into the 50s. Meanwhile with high pressure
overhead there will be mostly sunny skies, and seasonable high
temperatures in the lower 80s to upper 70s.
While weather is fair in New England, a convective complex is
projected to develop over the Great Lakes. This ridge-riding MCS is
expected to trek east across Canada along the theta-e axis, and
finally drop southeast into New England in the very early
morning hours on Sunday. Model guidance has been consistently
showing this feature for at least the last 4 days, giving high
confidence on its development. Confidence drops when assessing
the track, with some bringing it anywhere from VT to eastern
Maine. Will follow the consensus for now keeping chance pops
and thunder with this system. Can't rule out severe potential
(winds) if it maintains some organization, thus the marginal
outlook from SPC. More often than not these features become less
robust by the time they reach our area, and given the time of
day and uncertainty on the track the local severe threat is low,
but still worth watching. Some heavy rain is likely to
accompany this feature given high PWATs around 1.75", but its
fast storm motion should limit any flooding concerns.
&&
.LONG TERM /SUNDAY THROUGH FRIDAY/...
Pattern Overview: The long term period will be dominated by a
ridge of high pressure building over the eastern United States.
Toward the end of the long term period global models suggest
more unsettled weather as the ridge breaks down and the pattern
becomes more influenced by a northern stream trough.
Impacts and Key Messages:
* An MCS crosses the area Sunday morning which may bring a few
strong to severe thunderstorms with it.
* Dangerous heat and humidity is expected early next week with
heat index values around 100F.
Details: Sunday: Showers and thunderstorms will be present
Sunday morning as an MCS looks to ride over the building ridge
into our area. However, significant uncertainty remains in
nailing down the timing and location of this wave. The NAM Nest
has been trending it later in the morning and eastward. This
solution would mean less coverage in our area, but a better
chance for a few strong to severe thunderstorms as dewpoints
look to surge in to the upper 60s to near 70 Sunday morning with
surface southwesterly flow. The 12Z HRRR keeps the bulk of the
MCS in our area, but whips it through during the overnight
hours. This solution looks like a higher coverage of showers in
our area with less of a chance for many of them to get too
strong before it clears the area. For what its worth, this is
the solution the RRFS is on board with as well. This trend will
be closely watched over the next 24-36 hours with more hi-res
input hopefully helping models come to a consensus.
Monday and Tuesday: This is the period to watch as we will see
some early season heat and humidity that will push well into
advisory criteria and toward extreme heat thresholds. Dewpoints
will remain in the upper 60s and near 70 in many places under a
substantial ridge of high pressure that will be building over
the eastern United States (ensembles continue to advertise 500
mb heights approaching 600 dm over the Northeast) which will
amount to heat index values in the upper 90s to near 100F during
the afternoon hours. Our saving grace that is keeping us from
slam dunk extreme heat is that Monday flow turns northwesterly
which looks to cap the dewpoints around 70 and thusly cap the
heat indices in the upper 90s to around 100 for most of the
area. This bears watching as just a degree or two uptick in
dewpoints and/or temperatures will pump up the heat indices.
With that being said, this is still dangerous heat and humidity,
and folks should be well prepared if they are planning outdoor
activities. It is also worth noting that nighttime apparent
temperatures are going to remain warm Monday night (in the low
70s), so folks should prepare for that as well. Please reference
the climate section below for information on potential for high
temperature records to be set.
A cold front will be on approach Tuesday and depending on
timing this would touch off some showers and thunderstorms as it
moves through. Another point of uncertainty is how far south
the front makes it. At this moment it seems like areas north of
the mountains have the best chance of seeing relief from the
heat Tuesday night with areas to the south seeing temperatures
in the upper 60s and low 70s linger through the night.
Wednesday-Friday: Wednesday will be warm as the region remains
firmly under the ridge, but the aforementioned cold front would
bring dewpoints down making for a noticeably less humid and
oppressive day. The latest guidance suggests a more unsettled
pattern late week as the ridge begins to break down and we get
some influence from a northern stream trough. Models can
sometimes be optimistic on the speed at which fronts come
through and ridges break down, so some heat lingering into
Wednesday in southern zones is not out of the question.
&&
.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
Short Term...Wind gusts will diminish with the loss of daytime
heating and the loosening of the pressure gradient with the
departing low. Surface high pressure builds overnight, allowing
for light/calm winds and clearing skies. Can't rule out some
valley fog, but new airmass has dewpoints in the low 50s, so any
fog would be spotty. VFR conditions for Saturday with mostly
clear skies and light winds.
Long Term...MVFR ceilings are likely Sunday morning as a system
brings showers and thunderstorms to the area. This will clear
to VFR by sunday and then VFR will prevail through Wednesday.
Thunderstorms are possible again Tuesday night, but uncertainty
remains in their extent.
&&
.MARINE...
Short Term...Winds will remain up through early evening then
wane rapidly overnight. Looking at small craft conditions
dropping fairly quickly as a result, just as long as it takes
for the seas to recede. Saturday looks fair boating conditions.
Added a paddlers risk due to colder water north of Casco Bay
with today's upwelling.
Long Term...Tranquil conditions will fall over the waters
Sunday as high pressure builds into the region. Afternoon
seabreezes will develop each day as significant heat is expected
over the land.
&&
.CLIMATE...
Anomalously high pressure will allow for dangerous heat and
humidity to build into the region. This heat could potentially
be record breaking for Monday (6/23) and Tuesday (6/24). Below
are the records for our climate sites.
Site Record June 23rd Record June 24th
Portland Jetport 91 (1983) 93 (1976)
Augusta 89 (1999) 93 (1963)
Concord 94 (2020) 95 (1980)
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...Wind Advisory until 8 PM EDT this evening for MEZ007>009-
012>014-018>021-023>025-033.
NH...Wind Advisory until 6 PM EDT this evening for NHZ001>015.
MARINE...Gale Warning until 8 PM EDT this evening for ANZ150-152-154.
Small Craft Advisory until 8 PM EDT this evening for ANZ151-
153.
&&
NEAR TERM...Jamison
SHORT TERM...Jamison
LONG TERM...Baron
CLIMATE...Baron/DelValleHazardous weather outlook, Jun 20, 2:29 PM EDT, 12 minutes before
Hazardous Weather Outlook National Weather Service Gray ME 229 PM EDT Fri Jun 20 2025 NHZ001>015-211830- Northern Coos-Southern Coos-Northern Grafton-Northern Carroll- Southern Grafton-Southern Carroll-Sullivan-Merrimack-Belknap- Strafford-Cheshire-Eastern Hillsborough-Interior Rockingham- Coastal Rockingham-Western And Central Hillsborough- 229 PM EDT Fri Jun 20 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... This Hazardous Weather Outlook is for New Hampshire, central New Hampshire, northern New Hampshire and southern New Hampshire. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. A few strong to severe thunderstorms capable of producing strong winds are possible Saturday night into Sunday morning. There is increasing confidence for the hottest weather of the year so far early next week. The combination of heat and humidity may produce heat index values in the middle to upper 90s. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MEZ007>009-012>014-018>021-023-033-211830- Northern Oxford-Northern Franklin-Central Somerset-Southern Oxford- Southern Franklin-Southern Somerset-Interior York- Central Interior Cumberland-Androscoggin-Kennebec-Coastal York- Interior Cumberland Highlands- 229 PM EDT Fri Jun 20 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for Maine, south central Maine, southwest Maine, west central Maine and western Maine. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. A few strong to severe thunderstorms capable of producing strong winds are possible Saturday night into Sunday morning. There is increasing confidence for the hottest weather of the year so far early next week. The combination of heat and humidity may produce heat index values in the middle to upper 90s. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MEZ024-025-211830- Coastal Cumberland-Sagadahoc- 229 PM EDT Fri Jun 20 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM EDT THIS EVENING... ...BEACH HAZARDS STATEMENT IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... This Hazardous Weather Outlook is for south central Maine and southwest Maine. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. A few strong to severe thunderstorms capable of producing strong winds are possible Saturday night into Sunday morning. There is increasing confidence for the hottest weather of the year so far early next week. The combination of heat and humidity may produce heat index values in the middle to upper 90s. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MEZ026-027-211830- Lincoln-Knox- 229 PM EDT Fri Jun 20 2025 ...BEACH HAZARDS STATEMENT IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... This Hazardous Weather Outlook is for south central Maine. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. A few strong to severe thunderstorms capable of producing strong winds are possible Saturday night into Sunday morning. There is increasing confidence for the hottest weather of the year so far early next week. The combination of heat and humidity may produce heat index values in the middle to upper 90s. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MEZ022-028-211830- Interior Waldo-Coastal Waldo- 229 PM EDT Fri Jun 20 2025 This Hazardous Weather Outlook is for south central Maine. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. A few strong to severe thunderstorms capable of producing strong winds are possible Saturday night into Sunday morning. There is increasing confidence for the hottest weather of the year so far early next week. The combination of heat and humidity may produce heat index values in the middle to upper 90s. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ150-152-154-211830- Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 229 PM EDT Fri Jun 20 2025 ...GALE WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ151-153-211830- Penobscot Bay-Casco Bay- 229 PM EDT Fri Jun 20 2025 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 9:30 PM EDT | Areal Flood Advisory | GYX | Franklin, Somerset | 3 hr |
| Jun 20, 2:08 AM EDT | Wind Advisory | GYX | Androscoggin, Cumberland, Franklin, Kennebec, Oxford, Sagadahoc and 2 more | 18 hr |
| Jun 20, 2:17 AM EDT | Gale Warning | GYX | 18 hr |
Nearby
Beach Hazards Statements in Maine, 2025Every beach hazards statement in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.